Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 162, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 25, 2021, 2:39 AM PDT. It took effect at Jul 25, 2021, 2:16 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2021, 2:39 AM PDT (09:39 UTC)
- In effect from
- Jul 25, 2021, 2:16 PM PDT
- Expired
- Jul 26, 2021, 2:58 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
287 WHUS76 KSEW 250939 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 239 AM PDT Sun Jul 25 2021 PZZ150-153-156-170-173-176-251045- /O.CAN.KSEW.SC.Y.0161.000000T0000Z-210725T1300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 239 AM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased over the coastal waterswith speeds falling below advisory thresholds. Thus, the small craft advisory has been cancelled. $$ PZZ133-134-251745- /O.NEW.KSEW.SC.Y.0162.210726T0000Z-210726T1200Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 239 AM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY... * WHAT...Southwest winds 15 to 25 kt for the Northern Inland Waters, northwest winds 15 to 25 kt for Admiralty Inlet. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 5 PM this afternoon to 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-251745- /O.EXT.KSEW.SC.Y.0161.000000T0000Z-210726T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 239 AM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
791 WHUS76 KSEW 251748 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1048 AM PDT Sun Jul 25 2021 PZZ131-132-260200- /O.CON.KSEW.SC.Y.0161.000000T0000Z-210726T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1048 AM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-260200- /O.CON.KSEW.SC.Y.0162.210726T0000Z-210726T1200Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 1048 AM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY... * WHAT...Southwest winds 15 to 25 kt for the Northern Inland Waters, northwest winds 15 to 25 kt for Admiralty Inlet. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 5 PM this afternoon to 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
268 WHUS76 KSEW 252116 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 216 PM PDT Sun Jul 25 2021 PZZ131-260530- /O.UPG.KSEW.SC.Y.0161.000000T0000Z-210726T1800Z/ /O.NEW.KSEW.GL.W.0051.210725T2116Z-210726T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- 216 PM PDT Sun Jul 25 2021 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...West winds 25 to 35 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ153-156-260530- /O.EXB.KSEW.SC.Y.0161.000000T0000Z-210726T0600Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 216 PM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-260530- /O.EXT.KSEW.SC.Y.0162.210725T2116Z-210726T1200Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 216 PM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Southwest winds 15 to 25 kt for the Northern Inland Waters, northwest winds 15 to 25 kt for Admiralty Inlet. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-260530- /O.CON.KSEW.SC.Y.0161.000000T0000Z-210726T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 216 PM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
659 WHUS76 KSEW 260342 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 842 PM PDT Sun Jul 25 2021 PZZ131-261145- /O.CON.KSEW.GL.W.0051.000000T0000Z-210726T1000Z/ /O.EXB.KSEW.SC.Y.0161.210726T1000Z-210726T1500Z/ Central U.S. Waters Strait Of Juan De Fuca- 842 PM PDT Sun Jul 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 3 AM PDT Monday. For the Small Craft Advisory, from 3 AM to 8 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-261145- /O.EXT.KSEW.SC.Y.0161.000000T0000Z-210726T1500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 842 PM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-261145- /O.EXT.KSEW.SC.Y.0162.000000T0000Z-210726T1500Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 842 PM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...South/southwest winds 15 to 25 kt for the Northern Inland Waters and Northwest winds 15 to 25 kt for Admiralty Inlet . * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-260600- /O.CON.KSEW.SC.Y.0161.000000T0000Z-210726T0600Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 842 PM PDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
950 WHUS76 KSEW 260958 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 258 AM PDT Mon Jul 26 2021 PZZ131-261800- /O.EXP.KSEW.GL.W.0051.000000T0000Z-210726T1000Z/ /O.EXT.KSEW.SC.Y.0161.210726T1000Z-210727T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 258 AM PDT Mon Jul 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-261100- /O.CAN.KSEW.SC.Y.0162.000000T0000Z-210726T1500Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 258 AM PDT Mon Jul 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have subsided below advisory thresholds. Thus, the small craft advisory has been cancelled. $$ PZZ132-261800- /O.EXT.KSEW.SC.Y.0161.000000T0000Z-210727T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 258 AM PDT Mon Jul 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 24, 8:09 PM PDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 24, 8:09 PM PDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
809 PM PDT Sat Jul 24 2021
.UPDATE...No major updates to the forecast this evening, mainly
just tweaked the projected sky cover along the Coast through
tonight.
Water vapor imagery continues to show a broad trough over the Gulf
of Alaska and adjacent BC Coast, with the PNW placed in between
its flow and the anticyclonic flow around a large area of high
pressure over the Western and Central US. In the lower levels,
onshore flow continues as high pressure remains over the Pacific
and lower pressure resides east of the Cascades.
Visible imagery then shows a sliver of stratus continuing to
slowly erode along the Coast, with some fair weather cumulus along
the eastern slopes of the Olympics with clear skies elsewhere. A
tranquil night is in store for W WA, with the coastal stratus
expected to slowly redevelop late tonight and push slightly inland
Sunday morning into the Lower Chehalis Valley and western portion
of the Strait. Clear skies will continue everywhere else with low
temps in the mid to upper 50s.
Previous discussion follows with an updated aviation section (have
left marine as is-A SCA will continue thru 6AM for the Strait and
Coastal Waters).
Kovacik
&&
.PREV DISCUSSION... /issued 302 PM PDT Sat Jul 24 2021/
SYNOPSIS...An upper ridge will keep weather systems from
approaching Western Washington into next week. Onshore flow
through most of the week for morning coastal clouds and
temperatures near to slightly above average. The upper ridge will
build more into the Pacific Northwest later next week with
warmer temperatures.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...Sunshine across the
Pacific Northwest this afternoon with clouds along the immediate
coast and waters. Clouds will spread inland along the coast,
Southwest Interior, and areas near the Strait of Juan de Fuca late
tonight into Sunday morning. Clearing in these areas through the
morning with temperatures on Sunday in the upper 60s along the
coast to low to mid 80s interior.
Onshore flow into next week with ridging over the area. Mostly
sunny with some clouds around Monday and Tuesday. Temperatures
will be cool slightly Monday into Tuesday with highs into the
upper 60s along the coast and mid 70s to low 80s for most.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...The upper ridge will
build into the Pacific Northwest more mid to late next week.
Temperatures will begin to increase as it does so with highs
Wednesday into the mid to upper 80s, cooler along the coast.
Ensembles consistent in showing temperatures into the mid to
upper 80s across the interior Thursday through Saturday, with
potentially low 90s in a few spots mainly way from the water
in the Cascade Valleys and Foothills. JD
&&
.AVIATION...Clear skies prevail at the TAF sites this evening,
with some coastal stratus in the vicinity of HQM. Coastal stratus
will build back in slowly tonight but expected to mainly impact
HQM with IFR ceilings (will monitor CLM if stratus pushes down the
Strait). Otherwise, clear skies with light & variable wind
overnight, becoming northerly Sunday afternoon 8-12kts
KSEA...VFR. Winds out of the N/NE 8-12kts.
Kovacik
&&
.MARINE...Small craft advisory strength westerlies in the Strait
of Juan de Fuca and the coastal waters also has an advisory for NW
winds. Areas of night and morning low clouds and fog mainly coast
and Strait of Juan de Fuca with a few patches pushing in around
Whidbey and the San Juans around daybreak Sunday. Little change in
the weather pattern into next week with higher pressure offshore
and thermally induced low pressure inland. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 6 AM PDT Sunday for Central U.S.
Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:16 PM PDT | Gale Warning | SEW | 13 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.